Zsuzsa Szever

Learn More
An increased risk of valproate-induced toxicity has been reported in children, particularly in those younger than 2 years of age. Significant variations in valproate pharmacokinetics and shifts in the metabolic pathways towards CYP2C9-dependent metabolism seem to play some role in the age-related differences in the incidence of adverse events. We present(More)
OBJECTIVES Valproic acid (VPA)-induced adverse effects, which are sometimes serious in children, can be associated with alterations in VPA metabolism. VPA-evoked toxicity is attributed to both the parent compound and its unsaturated metabolites, primarily formed by the cytochrome P450 (CYP)2C9 enzyme. Thus, patients' CYP2C9-status may account for the(More)
Authors summarized the etiology of convulsions in neonatal period and infancy (hypoxia, intracranial hemorrhage, infections of central nervous system, metabolic background, chromosomal abnormalities, brain developmental abnormalities, benign neonatal convulsions, benign neonatal familial convulsions, drug withdrawal, inborn error of metabolism). They(More)
The authors treated 51 patients suffering from basilar skull fractures between January 1995 and June 1997 following a newly initiated protocol. The effectiveness of recognizing these fractures increased to twice and a half after applying a complex (neurologic, otolaryngologic, ophthalmologic, X-ray and cranial CT) diagnostic examination. CT scans were(More)
Serological results provided evidence for the clinical diagnosis of chlamydial pneumonia in 8 out of 51 cases. Elevated chlamydia-specific IgM titres (128-2048) and IgG titres (128-2048) were recorded in 5 and 8 infants, respectively. High titres of chlamydial antibodies (512-8192) in the sera of mothers of seropositive children proved genital Chlamydia(More)
  • 1